Alert archive / Kansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 97, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 2, 2020, 8:19 PM CDT for Barton County, Kansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2020, 8:19 PM CDT (01:19 UTC)
- Expired
- Jul 2, 2020, 8:37 PM CDT
- In force
- 18 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Barton County, KS
The radar
The Dodge City radar (KDDC), 127 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2321 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
688
WUUS53 KICT 030119
SVRICT
KSC009-030215-
/O.NEW.KICT.SV.W.0097.200703T0119Z-200703T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
819 PM CDT Thu Jul 2 2020
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Western Barton County in central Kansas...
* Until 915 PM CDT.
* At 819 PM CDT, a severe thunderstorm was located near Great Bend,
moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Great Bend, Hoisington, Albert, Olmitz, Galatia, Susank, Great Bend
Airport and Cheyenne Bottoms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 9903 3870 9879 3839 9861 3827 9878
3838 9903
TIME...MOT...LOC 0119Z 115DEG 8KT 3837 9873
HAIL...1.00IN
WIND...60MPH
$$
METZGER1 follow-up statement
545
WWUS53 KICT 030137
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
837 PM CDT Thu Jul 2 2020
KSC009-030147-
/O.CAN.KICT.SV.W.0097.000000T0000Z-200703T0215Z/
Barton KS-
837 PM CDT Thu Jul 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BARTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3869 9903 3870 9879 3839 9861 3827 9878
3838 9903
TIME...MOT...LOC 0135Z 115DEG 8KT 3839 9878
$$
METZGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:01 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 2, 7:01 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Wichita KS 701 PM CDT Thu Jul 2 2020 .SHORT TERM...(This evening through Sunday) Issued at 300 PM CDT Thu Jul 2 2020 Morning convection which moved across the southern Flint Hills has evolved into a decent MCS this afternoon across eastern Oklahoma. This has stabilized much of the area in the wake of the outflow boundary which arches from central Oklahoma into portions of southwest Kansas. This will focus the more robust convection west of the forecast area late this afternoon. As the weak mid-level flow becomes more northerly this evening, it may tend to keep much of this convection from developing/moving too far east into central Kansas. However, airmass recovery is expected within the reservoir of elevated low level moisture across central and eastern Kansas later this evening, so will expand slight/modest PoPs overnight. Weak northerly flow aloft looks to be maintained across the area through Independence Day with instability axis across eastern Kansas. While chances for organized convection look low, cannot rule out a few storms the next few days. Temperatures should average near or slightly above early July climo, though will likely stay just below the 105 heat advisory criteria. Darmofal .LONG TERM...(Sunday night through Thursday) Issued at 300 PM CDT Thu Jul 2 2020 Upper ridge will retrograde across the Southwest CONUS late in the weekend through early next week as weak troughing over the high Plains migrates across the area. This may provide modest precip/convective chances across the area. KED && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 700 PM CDT Thu Jul 2 2020 Diurnally driven convection continues across south central KS and extreme SE KS at this time. Most of the convection is flirting with the KHUT/KGBD and KCNU taf sites. Current propagation of the south central KS storms, are moving to the NW, towards the KGBD taf site. So will go with VCTS for the KGBD and KHUT taf sites. Will also include VCTS for the KCNU taf site, as outflows from the convection to east of CNU may propagate back to west. Think most of the convection is diurnally driven, with most of the convection expected to wane a couple of hours after sunset. VFR conditions are expected overnight into Fri. There is another chance of isolated storms across south central KS on Fri afternoon. For now, will not include a VCTS in for this chance, as pinning down the location of any storms is too far out to pinpoint just yet. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 95 71 94 / 30 20 20 20 Hutchinson 70 95 70 94 / 30 20 20 20 Newton 71 94 70 93 / 30 20 20 20 ElDorado 70 93 70 92 / 30 20 20 20 Winfield-KWLD 73 94 72 93 / 30 20 20 20 Russell 68 94 69 93 / 40 10 20 20 Great Bend 68 95 69 94 / 40 10 20 20 Salina 71 94 70 93 / 30 20 20 20 McPherson 70 94 69 93 / 30 20 20 20 Coffeyville 74 93 72 92 / 20 30 20 20 Chanute 73 92 72 91 / 20 30 20 20 Iola 72 91 71 90 / 20 30 20 20 Parsons-KPPF 73 92 72 91 / 20 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KED LONG TERM...KED AVIATION...Ketcham
Hazardous weather outlook, Jul 2, 3:52 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 352 PM CDT Thu Jul 2 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-032100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 352 PM CDT Thu Jul 2 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Heat indices range from 100 to around 105 degrees through early this evening. There is a chance for thunderstorms this evening and overnight. Any storms that develop or move into the area this evening, mainly across far southeast Kansas and areas of central Kansas to the west of I-135, will be capable of strong to locally damaging wind gusts of 55 to 65 mph and nickel to quarter sized hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be periodic chances for thunderstorms through the 4th of July weekend and into early next week. While the risk for organized and widespread severe storms is low, a few strong to marginally severe storms with strong winds and hail will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 2, 5:03 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Wichita KS
503 PM CDT Thu Jul 2 2020
KSZ067-082-083-022230-
Reno KS-Sedgwick KS-Kingman KS-
503 PM CDT Thu Jul 2 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Reno County in south central Kansas...
Southwestern Sedgwick County in south central Kansas...
Northeastern Kingman County in south central Kansas...
* Until 530 PM CDT.
* At 501 PM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Cheney...
moving northeast at 5 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Cheney, Garden Plain, Andale, Waterloo, Cheney Lake, Mt Vernon and
Cheney State Park.
LAT...LON 3764 9796 3780 9789 3779 9762 3747 9768
3747 9781 3746 9781
TIME...MOT...LOC 2203Z 215DEG 4KT 3767 9784
METZGERSpecial weather statement, Jul 2, 5:34 PM CDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service Wichita KS 534 PM CDT Thu Jul 2 2020 KSZ067-082-083-022300- Reno KS-Sedgwick KS-Kingman KS- 534 PM CDT Thu Jul 2 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Reno County in south central Kansas... Northwestern Sedgwick County in south central Kansas... Northeastern Kingman County in south central Kansas... * Until 600 PM CDT. * At 533 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 6 miles northwest of Cheney...moving north at 15 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Cheney, Garden Plain, Mount Hope, Pretty Prairie, Waterloo, Cheney Lake, Mt Vernon and Cheney State Park. LAT...LON 3759 9768 3761 9800 3790 9803 3787 9764 TIME...MOT...LOC 2233Z 189DEG 12KT 3767 9788 METZGER
Special weather statement, Jul 2, 5:49 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Wichita KS
549 PM CDT Thu Jul 2 2020
KSZ072-096-022315-
Neosho KS-Allen KS-
549 PM CDT Thu Jul 2 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Neosho County in southeastern Kansas...
Southeastern Allen County in southeastern Kansas...
* Until 615 PM CDT.
* At 548 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles southwest of Uniontown, or
14 miles northeast of Erie and is nearly stationary.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Savonburg, Elsmore and Stark.
LAT...LON 3782 9509 3763 9509 3763 9523 3786 9523
3786 9508 3782 9508
TIME...MOT...LOC 2249Z 080DEG 3KT 3776 9511
METZGERSpecial weather statement, Jul 2, 6:21 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wichita KS
621 PM CDT Thu Jul 2 2020
KSZ050-067-030000-
Reno KS-Rice KS-
621 PM CDT Thu Jul 2 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Western Reno County in south central Kansas...
Southern Rice County in central Kansas...
* Until 700 PM CDT.
* At 618 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Abbyville, or 10 miles
southwest of Nickerson...moving west at 5 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Sterling, Nickerson, Arlington, Sylvia, Alden, Plevna, Abbyville,
Willowbrook and Langdon.
LAT...LON 3826 9847 3825 9799 3799 9798 3799 9810
3774 9815 3786 9847
TIME...MOT...LOC 2321Z 107DEG 5KT 3803 9822
METZGERSpecial weather statement, Jul 2, 6:23 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Wichita KS
623 PM CDT Thu Jul 2 2020
KSZ072-096-030015-
Neosho KS-Allen KS-
623 PM CDT Thu Jul 2 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Central Neosho County in southeastern Kansas...
Southeastern Allen County in southeastern Kansas...
* Until 715 PM CDT.
* At 621 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles northwest of Walnut, or 10
miles northeast of Erie...moving southwest at 5 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Erie, St. Paul, Savonburg, Elsmore and Stark.
LAT...LON 3748 9544 3786 9540 3786 9508 3772 9509
3749 9509
TIME...MOT...LOC 2322Z 027DEG 6KT 3770 9517
METZGERSpecial weather statement, Jul 2, 8:06 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Wichita KS
806 PM CDT Thu Jul 2 2020
KSZ047-030200-
Barton KS-
806 PM CDT Thu Jul 2 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Barton County in central Kansas...
* Until 900 PM CDT.
* At 803 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Great Bend...moving northwest
at 10 mph.
* Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Great Bend, Hoisington, Ellinwood, Albert, Great Bend Airport and
Cheyenne Bottoms.
LAT...LON 3863 9878 3836 9849 3826 9874 3826 9881
3844 9903
TIME...MOT...LOC 0105Z 136DEG 7KT 3838 9872
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:06 PM CDT | Special Weather Statement | ICT | Barton | 54 min |
| Jul 2, 8:54 PM CDT | Special Weather Statement | ICT | Russell | 36 min |
| Jul 2, 9:12 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 63 min |
| Jul 2, 9:27 PM CDT | Special Weather Statement | ICT | Barton | 63 min |
| Jul 2, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 52 min |
| Jul 2, 10:10 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 44 min |
| Jul 2, 10:29 PM CDT | Special Weather Statement | ICT | Saline | 61 min |
| Jul 2, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 60 min |
| Jul 2, 10:38 PM CDT | Special Weather Statement | ICT | Barton | 37 min |
| Jul 2, 10:45 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 26 min |
| Jul 2, 11:03 PM CDT | Special Weather Statement | ICT | Marion | 57 min |
| Jul 2, 11:08 PM CDT | Special Weather Statement | ICT | Rice | 67 min |
| Jul 2, 11:19 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Saline | 56 min |
| Jul 2, 11:36 PM CDT | Special Weather Statement | ICT | Reno | 39 min |
| Jul 3, 12:11 AM CDT | Special Weather Statement | ICT | Harvey | 49 min |
| Jul 3, 12:13 AM CDT | Special Weather Statement | ICT | McPherson | 47 min |
| Jul 3, 12:23 AM CDT | Special Weather Statement | ICT | Kingman, Reno | 67 min |
| Jul 3, 1:03 AM CDT | Special Weather Statement | ICT | Harvey | 42 min |
| Jul 3, 1:07 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 68 min |
| Jul 3, 1:16 AM CDT | Special Weather Statement | ICT | Sumner | 44 min |
| Jul 3, 1:32 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 58 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.